MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT10; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT10; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74023282
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2011, the patient complained of dislocation.The initial reporter said that it was confirmed that the journ art ins bcs std 7-8 lt10 ((b)(4)) was to blame for the dislocation.A revision surgery was performed on (b)(6) 2021 to address the adverse event and only the insert was explanted.It is unknown the patient's current status and further information is unavailable.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, after three requests, smith and nephew has not received adequate supportive clinical documentation to fully evaluate the compliant nor to determine the root cause of the reported dislocation.Based on the information provided, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant clinical information be provided, this complaint would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 7-8 LT10
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12168017
Report Number1020279-2021-05965
Device Sequence Number4215638
Product Code JWH
UDI-Device Identifier03596010555359
UDI-Public03596010555359
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2018
Device Model Number74023282
Device Catalogue Number74023282
Device Lot Number08EM02755
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;